Can You Get High On Concerta?
Getting high on Concerta is a form of prescription drug abuse. Using Concerta to get high can cause cardiovascular problems, weight loss, and long-term drug addiction.
Yes, you can get high on Concerta to feel euphoria and a rush of energy. Getting high on Concerta is a form of substance abuse in Ohio, and Concerta is a Schedule II controlled substance with a high potential for abuse.
Concerta is a stimulant drug that’s prescribed to treat attention deficit hyperactivity disorder (ADHD). Child, adolescent, and adult ADHD patients may take Concerta as directed to manage their ADHD symptoms in Ohio.
According to a January 2022 report from the Ohio Substance Abuse Monitoring Network (OSAM), stimulants such as Concerta, Ritalin, and Adderall are moderately available for abuse in Ohio.
Ohio citizens and law enforcement officials suggest prescription stimulants may be overprescribed to Ohio residents.
Effects Of A Concerta High
When you take high doses of Concerta to get high, you may feel euphoric, happy, and energetic. You may also feel strong side effects of Concerta, such as:
- dry mouth
- heavy breathing
- high blood pressure
- increased heart rate
- loss of appetite
- weight loss
- trouble sleeping
Causes Of A Concerta High
Methylphenidate, the main active ingredient in brand name Concerta, increases norepinephrine and dopamine levels in your central nervous system (CNS). Dopamine and norepinephrine are two neurotransmitters, or brain chemicals, that affect hyperactivity, attention span, and other ADHD symptoms.
When taken as directed, methylphenidate reduces or manages your ADHD symptoms.
When you get high on methylphenidate, you may feel euphoric, attentive, energetic, and anxious. These effects of Concerta abuse are likely caused by the high amounts of dopamine and norepinephrine in your body.
Dangers Of Getting High On Concerta
The short-term cardiovascular effects of Concerta can become long-term health problems, especially if you abuse Concerta for a long time. Long-term stimulant medication abuse is linked to hypertension, heart arrhythmia, and other heart problems.
Taking high doses of Concerta can lead to a Concerta overdose. A Concerta overdose can cause life-threatening increases in body temperature, severe mental health breakdowns, and other serious problems.
Signs of a Concerta overdose may include:
- fever or high body temperature
- pounding heartbeat
Your risk of life-threatening overdose-like symptoms, such as heart attack and sudden death, may increase if you mix Concerta with monoamine oxidase inhibitor (MAOI) antidepressants.
If you see these signs in a loved one, call for medical help right away.
Taking Concerta to get high can lead to a Concerta addiction. Addiction is a mental health problem where you cannot stop taking Concerta even if it is harmful to your health.
Concerta addiction can be linked to cardiovascular problems, worsening mental health, and withdrawal symptoms when trying to quit. Your risk of Concerta addiction may increase if you have a family history of illicit or prescription drug abuse.
Concerta Addiction Treatment
If you know someone struggling with stimulant or amphetamine abuse in Ohio, help is available. At Ohio Recovery Center, our prescription stimulant and amphetamine addiction treatment options include behavioral therapy, peer support, and a full-day group therapy curriculum.
To find out if our programs are right for you or a loved one, please contact us today.
- Food and Drug Administration https://www.accessdata.fda.gov/drugsatfda_docs/label/2007/021121s014lbl.pdf
- National Institute on Drug Abuse https://nida.nih.gov/publications/drugfacts/prescription-stimulants
- Ohio Substance Abuse Monitoring Network https://mha.ohio.gov/static/ResearchandData/DataandReports/OSAM/OSAM-Drug-Trend-Report-January-2022.pdf